MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PRO-VENT PLUS, 3CC LL SYRINGE, 23G X 1IN NDLE, FILTER+ EDGE; BLOOD SPECIMEN COLLECTION KIT (EXCLUDES HIV TESTING)

SMITHS MEDICAL, ASD, INC. PRO-VENT PLUS, 3CC LL SYRINGE, 23G X 1IN NDLE, FILTER+ EDGE; BLOOD SPECIMEN COLLECTION KIT (EXCLUDES HIV TESTING)
Catalog Number 4558PG
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after having performed a blood gas analysis using a pro-vent plus, 3cc ll syringe, 23g x 1in ndle, filter+ edge, the nurse fixed the filter pro device and then slowly pushed the plunger to release the air bubbles.All of the blood came out of the syringe dirtying the nurses in the face and eyes.The staff were exposed to contaminated blood.No other information was provided to indicate any other adverse events or medical interventions.
 
Event or Problem Description
It was reported there was no additional injury as a result of the event.In response to the blood exposure, the event was reported to the emergency department.The result of the event was reported as ongoing.

Brand Name
PRO-VENT PLUS, 3CC LL SYRINGE, 23G X 1IN NDLE, FILTER+ EDGE
Common Device Name
BLOOD SPECIMEN COLLECTION KIT (EXCLUDES HIV TESTING)
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7164042
Report Number3012307300-2018-00028
Device Sequence Number1951736
Product Code OFZ
UDI-Device Identifier30351688081166
UDI-Public30351688081166
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2020
Device Catalogue Number4558PG
Device Lot Number3443002
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/27/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient Weight65